My Son Got His Shots on Thursday, on One Thigh Its Real Swollen

Updated on August 23, 2010
B.J. asks from Hialeah, FL
11 answers

its sunday already and his thigh is really swollen and hard on the shot site, like if u see him from far his leg looks deformed, hes got fever only 2 times, he seems to be loosing his balance when he walks specifically on that leg, could this be normal

What can I do next?

  • Add your own comment
  • Ask your own question
  • Join the Mamapedia community
  • as inappropriate
  • this with your friends

So What Happened?

so i took him to his dr today and he says the size of the lump is big but within the normal range, however i was told to watch it and if it gets any bigger to take him back to the dr..thanks to everyone for all the advice

Featured Answers

K.H.

answers from Sarasota on

As a pharmacist (and mom) I recommend you take him back to the pediatrician immediately if you haven't already. It sounds as if the injection site may have become infected, in which case he will need antibiotics. Do not wait around -- better safe than sorry. If untreated, this could become really serious -- have him seen right away.

More Answers

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

K.M.

answers from Tampa on

Have you read about vacinations???? Educate yourself-
Of course this isn't normal-but read about side effects of these things-
please find out what you can do- homeopathy perhaps- but get him help now.
Please don't just do what you are told-- we each have to be responsible for our own children. Their safety is our responsibility
best, k

2 moms found this helpful
Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

R.A.

answers from Boca Raton on

Your dr makes LOTS of money off those vaccines, so does the pharmaceutical company. I strongly suggest you read up on this:
www.thinktwice.com and www.909shot.com
Within normal range? so sad.....there are really dangerous ingredients injected into people. Did you know that antifreeze, formaldehyde, monkey kidneys and other things are in vaccines? Read the information on the above sites and then make an informed decision for your child and his life.

2 moms found this helpful
Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

S.S.

answers from Miami on

STOP VACCINATING before the REAL problems start. God is giving you a small warning...take it.

2 moms found this helpful

J.S.

answers from Miami on

You may want to find a physician who can do vaccine detox and energy balancing... the reaction you describe is probably a sign of the body being overwhelmed by the injection's effect - the immune system can be compromised by vaccine shots and this can lead to a variety of illnesses and disorders if the body doesn't recover it's balance. Fortunately this can be neutralized and reversed. Look up vaccine detox formulas online and consult with a physician experienced with these situations. If it's merely a case of the injection site being infected then you could use something like MMS (miracle mineral solution) or a low-risk antibiotic. In any case you can educate yourself about the controversy over the safety and efficacy of vaccines and draw your own conclusion about which research is valid and what are the real effects of vaccines when the body is exposed to them. Having studied multiple forms of holistic healing I see vaccines as a significant hazard - even if the formulations were made safer there are better ways to support a strong, healthy immune system response - long term result of multiple vaccines is actually a weaker immune system that becomes more vulnerable to other infections. You can get a medical or religious exemption for your child not to have to receive shots for Florida schools. learn more at www.naturalnews.com and other sites that discuss vaccine issues.

2 moms found this helpful

K.H.

answers from Sarasota on

As a pharmacist (and mom) I recommend you take him back to the pediatrician immediately if you haven't already. It sounds as if the injection site may have become infected, in which case he will need antibiotics. Do not wait around -- better safe than sorry. If untreated, this could become really serious -- have him seen right away.

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

T.J.

answers from Seattle on

Go to the ER and check www.nvic.org to check symptoms and reactions. Consider all future vaccines ingredients because of this unusual reaction, and maybe separating and spacing out or not getting anymore. My favorite website about vaccines vs diseases is www.thedoctorwithin.com. Hope all is okay!

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

S.H.

answers from Honolulu on

Take him to the ER.

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

K.D.

answers from Dallas on

Absolutely have him checked at the ER, this is NOT normal!

K.B.

answers from Jacksonville on

Take him to the ER now! This is Not normal!!!!! Theses are things that are on record of happening before signs of Autism have developed...After the visit, keep an eye on him for loss of speech, "spacing out", seizures, rocking, lining things up, and becoming distant....

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

S.K.

answers from Miami on

We had a similar situation last weekend. Luckily my doctor came in to see me over the weekend. He told us swollen is common. Redness and warmth are bigger indicators that their might be a problem. I would take him to the dr this morning if you have not already.

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

M.P.

answers from Portland on

It sounds normal to me, unless you're saying his whole thigh is swollen. He received multiple shots on one site. This does cause swelling which is red and can be warm to the touch. There could be a sizable lump, say an inch or so above the level of the skin and 2-4 inches in diameter. And since the thigh is sore he may be favoring that leg. Also sometimes the needle hits a nerve which makes the lump larger and more painful.

I suggest that you call the advice nurse at the ER and describe this to her and ask her advice. You don't want to go, wait for an hour or two or three and be told to put ice on it.

Which is my other suggestion. Put ice on the swollen part.

Next question: One Year Shots the Same Day as International Travel?